Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 27, 2014, 1:25 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas; Clay County, Platte County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2014, 1:25 PM CDT (18:25 UTC)
- Expired
- Mar 27, 2014, 2:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 1:47 PM CDT | NON-TSTM WND GST 45 | Kansas City Intl Arpt, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 6.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
666
WUUS53 KEAX 271825
SVREAX
KSC091-103-209-MOC047-165-271915-
/O.NEW.KEAX.SV.W.0007.140327T1825Z-140327T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
125 PM CDT THU MAR 27 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
WYANDOTTE COUNTY IN NORTHEAST KANSAS...
SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
PLATTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 215 PM CDT
* AT 122 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VINLAND...
AND MOVING NORTHEAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DE SOTO...TONGANOXIE...SHAWNEE...BONNER SPRINGS...EDWARDSVILLE...
LAKE QUIVIRA...BASEHOR...LANSING...LEAVENWORTH...PARKVILLE...
RIVERSIDE...WEATHERBY LAKE...GLADSTONE...WESTON...PLATTE CITY...
SMITHVILLE...LINWOOD...HOUSTON LAKE...NORTHMOOR AND PLATTE WOODS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 419.
I-35 IN MISSOURI BETWEEN MILE MARKERS 8 AND 22.
I-635 BETWEEN MILE MARKERS 4 AND 12.
I-435 LOOP FROM MILE MARKERS 6 TO 51.
I-29 BETWEEN MILE MARKERS 1 AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3950 9491 3932 9435 3882 9505 3882 9506
3898 9506 3898 9508 3895 9508 3895 9510
3897 9511 3896 9513 3898 9516 3896 9517
3896 9519 3910 9520
TIME...MOT...LOC 1825Z 217DEG 55KT 3887 9519
HAIL...1.00IN
WIND...60MPH
$$
DUX3 follow-up statements
620
WWUS53 KEAX 271836
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
136 PM CDT THU MAR 27 2014
KSC091-103-209-MOC047-165-271915-
/O.CON.KEAX.SV.W.0007.000000T0000Z-140327T1915Z/
LEAVENWORTH KS-JOHNSON KS-WYANDOTTE KS-CLAY MO-PLATTE MO-
136 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE AND LEAVENWORTH
COUNTIES IN NORTHEAST KANSAS...AND PLATTE AND SOUTHWESTERN CLAY
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 215 PM CDT...
AT 134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EUDORA...AND
MOVING NORTHEAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DE SOTO...TONGANOXIE...SHAWNEE...BONNER SPRINGS...EDWARDSVILLE...LAKE
QUIVIRA...BASEHOR...LANSING...LEAVENWORTH...PARKVILLE...RIVERSIDE...
WEATHERBY LAKE...GLADSTONE...PLATTE CITY...SMITHVILLE...HOUSTON
LAKE...NORTHMOOR...PLATTE WOODS...LAKE WAUKOMIS AND OAKVIEW.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 419.
I-35 IN MISSOURI BETWEEN MILE MARKERS 8 AND 23.
I-635 BETWEEN MILE MARKERS 4 AND 12.
I-435 LOOP FROM MILE MARKERS 6 TO 50.
I-29 BETWEEN MILE MARKERS 1 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3896 9519 3914 9507 3948 9486 3932 9435
3882 9505 3882 9506 3898 9506 3898 9508
3895 9508 3895 9510 3897 9511 3896 9513
3898 9516 3896 9517
TIME...MOT...LOC 1836Z 217DEG 55KT 3900 9506
HAIL...1.00IN
WIND...60MPH
$$
DUX368
WWUS53 KEAX 271845
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
145 PM CDT THU MAR 27 2014
KSC091-103-209-MOC047-165-271915-
/O.CON.KEAX.SV.W.0007.000000T0000Z-140327T1915Z/
LEAVENWORTH KS-JOHNSON KS-WYANDOTTE KS-CLAY MO-PLATTE MO-
145 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE AND
SOUTHEASTERN LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND
SOUTHEASTERN PLATTE AND SOUTHWESTERN CLAY COUNTIES IN WEST CENTRAL
MISSOURI UNTIL 215 PM CDT...
AT 143 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BONNER
SPRINGS...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARKVILLE...WEATHERBY LAKE...RIVERSIDE...GLADSTONE...SMITHVILLE...
HOUSTON LAKE...NORTHMOOR...PLATTE WOODS...LAKE WAUKOMIS...OAKVIEW...
FERRELVIEW...MAYWOOD...MUNCIE...WOLCOTT...POMEROY...BEVERLY HILLS...
WALDRON...KANSAS CITY INTL ARPT...OAKS AND OAKWOOD.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 418.
I-35 IN MISSOURI BETWEEN MILE MARKERS 17 AND 23.
I-635 BETWEEN MILE MARKERS 4 AND 12.
I-435 LOOP FROM MILE MARKERS 7 TO 50.
I-29 BETWEEN MILE MARKERS 1 AND 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3891 9494 3904 9503 3921 9490 3943 9469
3932 9435
TIME...MOT...LOC 1845Z 225DEG 49KT 3911 9484
HAIL...1.00IN
WIND...60MPH
$$
DUX583
WWUS53 KEAX 271854
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
154 PM CDT THU MAR 27 2014
KSC091-103-209-MOC047-165-271904-
/O.CAN.KEAX.SV.W.0007.000000T0000Z-140327T1915Z/
LEAVENWORTH KS-JOHNSON KS-WYANDOTTE KS-CLAY MO-PLATTE MO-
154 PM CDT THU MAR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JOHNSON COUNTY
IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHEASTERN LEAVENWORTH
COUNTIES IN NORTHEAST KANSAS...AND SOUTHEASTERN PLATTE AND
SOUTHWESTERN CLAY COUNTIES IN WEST CENTRAL MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 8PM CDT.
LAT...LON 3891 9494 3904 9503 3921 9490 3943 9469
3932 9435
TIME...MOT...LOC 1854Z 225DEG 49KT 3920 9473
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:08 PM CDT, 17 minutes earlier.
Area forecast discussion, Mar 27, 1:08 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CDT Thu Mar 27 2014
.UPDATE...
Issued at 101 PM CDT THU MAR 27 2014
After the showers and thunderstorms exit the area late Thursday
evening, a cold front will sweep through the area, bringing brisk NW
winds. Expect a general down tick in temperatures for Friday, as the
cooler air pushes into the forecast area. Friday could see a slight
chance for some rain, as a short wave trough glides over the area,
but due to poor moisture quality expect very little if any
precipitation from this system. Southerly winds pick up in response
to another developing surface low over the High Plains, allowing for
warmer/moister air to move into E Kansas and W Missouri. Along with
the warmer southerly flow mid level ridging will move over the area,
bringing a chance for a rather dramatic warm up for the weekend,
especially for Sunday, when temperatures will likely reach the 70+
degree mark across most of Missouri. Beyond the weekend, into next
week the pattern looks to change a bit, as several chances for
convective showers will be present. The long range pattern looks to
change to more of a troughing in the west pattern which could push
several impulses into the forecast are next week. The first chance
for rain looks possible on Monday as a strong shortwave trough moves
through, then perhaps again on Wednesday as another trough moves
through. As of now, it looks plausible that a decent fetch of
moisture will be present from the Gulf of Mexico, allowing for any
potential system to have good fuel. More details in upcoming
forecasts.
&&
.MESOSCALE DISCUSSION...
Issued at 1130 AM CDT THU MAR 27 2014
While a first glance would suggest the severe risk is marginal there
are enough parameters in place or coming together to support a
slight risk of severe thunderstorms this afternoon over most of the
CWA. While much of the region is under this slight risk threat the
best parameters are coming together southeast of a Paola to
Carrollton to Moberly line.
Latest short-range convective allowing models, HRRR and RAP,
continue to show convection initiating over eastern KS along a
pseudo dry-line around 19z. At the same time a cold front will sweep
in from the northwest and gradually overtake the dryline during the
afternoon hours. Initial individual storms are expected to quickly
form short-line segments which will evolve into a relatively narrow
but larger squall-line as the entire line of storms tracks eastward
through the CWA. However, very strong mid-level steering winds will
allow individual storms to zip northeast between 40-50 mph.
While short-range models show a nearly uni-directional vertical wind
profile there is sufficient turning between the very strong
southerly boundary layer winds gusting over 30kt and the extremely
strong southwesterly h8 winds of 50-70kt to support rotating
thunderstorms. MLCAPE values are expected to range from 500 J/kg
over northern MO to a more modest 1500 J/kg over the far southern
counties as mid 50 surface dewpoints and the h8 moist axis work into
this region.
Inspection of forecast NAM Bufr soundings reveal a low freezing
level averaging around 9K ft agl along with a strong cap in place.
Current thinking is once the cap is broken, and it will, storms with
50dBz echoes of at least 20-22K ft agl will support the potential
for large hail. Storm tops could reach 35K ft agl.
The expected squall-line is expected to exit the far eastern
counties by around 7 pm and thus end the risk of severe weather.
Summing up: individual storms initiate over far eastern KS around
19z. Individual storms form short-line segments quickly and into a
larger squall-line as the storms move through the CWA and exit the
far eastern counties by 7 pm. Individual storms will race northeast
between 40-50 mph while the line shifts east. The primary threats,
in order of risk, are damaging winds up to 70 mph, marginally
severe hail around an inch with a very low risk of isolated
tornadoes. All but far northwest MO is under a slight risk for
severe weather with the best threat of severe thunderstorms
southeast of a Paola, KS to Carrollton to Moberly line. This
includes the southeastern portion of the greater Kansas City area as
well as cities such as Butler, Warrensburg, Sedalia and Boonville.
&&
.DISCUSSION...
Issued at 308 AM CDT THU MAR 27 2014
The main concern for the short-term forecast deals with potential
severe convection this afternoon as a quick-moving upper-level
shortwave trough tracks through the area.
An intense low-level jet is streaming over the area, noted by 50 to
70 kts in the 500 to 1000 meter range, on area 88D VWP plots. A
tight pressure gradient also remains across the area and it's
expected that as the surface low approaches, the pressure gradient
may tighten enough to get stronger sustained winds around 30 mph in
our southern zones. Even if this doesn't happen though, as the
boundary layer begins to mix into the extremely strong winds aloft,
very strong wind gusts are expected to occur, likely approaching or
exceeding 45 mph. At the moment, this looks confined to our southern
counties, generally south of Highway 50. This area will see the
tightest pressure gradient and the best potential for deeper
mixing, so a wind advisory will be posted in this area
Strong isentropic ascent will be ongoing throughout the day and
we'll likely see rounds of showers and storms before the main storms
associated with an advancing surface low and front develop during
the afternoon. There is a concern that stratus will persist through
the day, inhibiting full insolation and thus limiting the amount of
potential instability. But with the upper-level PV anomaly moving
over and introducing dry air aloft, some erosion in the clouds is
possible ahead of the front, especially over southern and
southwestern portions of the forecast area. This may lead to a
narrow corridor of greater instability just ahead of the front for
any storms to ingest. So CAPE values around 1000 J/kg are likely in
this more favorable prefrontal zone. Shear is ample, around 50 to
60kts of 0-6km bulk shear is expected. Shear looks to be not quite
parallel to the initiating front so storms may initially be more
discrete. The strong shear also supports rotating storms so at least
initially there will be a hail threat with the stronger storms.
Surface winds are veered significantly, really limiting helicity
values. So as the previous forecaster mentioned, the threat of
tornadoes looks low and at this point confidence remains high in
downplaying that hazard. However, the front should quickly move
eastward and overtake any discrete cells leading to a quick
transition to linear segments with the main hazard becoming damaging
winds. The entire front and associated storms should exit our
forecast area to the east by 23Z- 01Z.
Cooler temperatures are expected on Friday with light winds and
limited mixing. This should lead to cooler than normal highs for the
day with most areas in the upper 40s to middle 50s. As has been
anticipated for several days, the weekend is expected to be
fantastic with seasonal temperatures on Saturday and above normal
temperatures on Sunday. The surface ridge axis may be bisecting the
area on Saturday afternoon which would limit mixing and potential
high temperatures. But highs in the upper 50s and lower 60s still
look reasonable. For Sunday, stronger southerly flow is expected
which help temperatures climb into the 70s.
Models track another surface low and frontal boundary across the
heart of the country on Monday. The GFS and the ECMWF are further
north, taking the low through either northern Iowa or southern
Minnesota and move the front through earlier. The GEM is farther
south and slower and this difference results in the GEM having much
warmer temperatures just ahead of the front. For this time frame,
tended to favor the GFS and the ECMWF so temperatures in the 60s
look more reasonable at this point. The other aspect of this
frontal passage is the potential for another round of precipitation.
Instability looks rather weak so have just mention to just showers.
Models then develop a more robust system with access to more ample
moisture. There is actually good agreement between the GFS and the
ECMWF draping a warm front across the forecast area and developing
scattered to widespread showers and thunderstorms along it. The
likely POPs from the forecast initialization seem reasonable at this
point there should be a good chance for additional much needed
precipitation late Tuesday night and through the day Wednesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1230 PM CDT THU MAR 27 2014
MVFR clouds will great the terminals this afternoon in the environment
ahead of a cold front that will sweep through later today.
Thunderstorms are expected to go up in the vicinity of the terminals
as the front moves through during the early to mid-afternoon hours,
but confidence is a bit low for any particular storms effecting the
terminals. Winds ahead of and behind the front will be rather gusty
into the evening hours, but should subside late tonight.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY until 3 PM CDT this afternoon FOR KSZ057-060.
MO...WIND ADVISORY until 3 PM CDT this afternoon FOR MOZ043>045-053-
054.
&&
UPDATE...Leighton
DISCUSSION...CDB
AVIATION...CutterHazardous weather outlook, Mar 27, 5:02 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 502 AM CDT THU MAR 27 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 502 AM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS. SOUTHERLY WINDS MAY GUST AS HIGH AS 45 MPH LATE THIS MORNING AND EARLY THIS AFTERNOON. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Special weather statement, Mar 27, 12:43 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1243 PM CDT THU MAR 27 2014
KSZ057-103>105-MOZ037-271830-
JACKSON MO-JOHNSON KS-LEAVENWORTH KS-MIAMI KS-WYANDOTTE KS-
1243 PM CDT THU MAR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NORTHWESTERN MIAMI
COUNTIES IN EAST CENTRAL KANSAS...AND WESTERN WYANDOTTE AND SOUTHERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND SOUTHWESTERN JACKSON
COUNTY IN WEST CENTRAL MISSOURI UNTIL 130 PM CDT...
AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CENTROPOLIS...OR 11 MILES NORTHWEST OF
OTTAWA...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
EDGERTON...GARDNER...DE SOTO...OLATHE...BONNER SPRINGS...BASEHOR...
SHAWNEE...LENEXA...EDWARDSVILLE...LAKE QUIVIRA...LINWOOD...
CLEARVIEW CITY...CLARE...LACKMANS...STANLEY...HOLLIDAY AND PIPER.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 IN KANSAS BETWEEN MILE MARKERS 200 AND 227.
I-435 LOOP FROM MILE MARKERS 0 TO 13...77 TO 83.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3919 9489 3886 9457 3871 9506 3898 9506
3898 9508 3895 9508 3895 9510 3897 9511
3896 9513 3898 9516 3896 9517 3896 9519
3897 9519
TIME...MOT...LOC 1743Z 236DEG 47KT 3872 9541
DUXLocal storm report, Mar 27, 1:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
107 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM NON-TSTM WND GST 2 E GARDNER 38.82N 94.88W
03/27/2014 M43 MPH JOHNSON KS ASOS
&&
PMURRAYLocal storm report, Mar 27, 1:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM NON-TSTM WND GST 4 W AMORET 38.26N 94.66W
03/27/2014 M41 MPH LINN KS MESONET
&&
PMURRAYLocal storm report, Mar 27, 1:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
118 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM NON-TSTM WND GST 4 WNW PRESCOTT 38.09N 94.76W
03/27/2014 M48 MPH LINN KS MESONET
&&
PMURRAYSpecial weather statement, Mar 27, 1:20 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
120 PM CDT THU MAR 27 2014
MOZ002-271845-
NODAWAY MO-
120 PM CDT THU MAR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR NODAWAY COUNTY UNTIL 145 PM
CDT...
AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF SKIDMORE...OR 8 MILES SOUTHWEST
OF MARYVILLE...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MARYVILLE...HOPKINS AND PICKERING.
LAT...LON 4040 9461 4020 9495 4027 9510 4058 9490
4058 9482
TIME...MOT...LOC 1821Z 215DEG 34KT 4031 9495
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:17 AM CDT | Wind Advisory | EAX | Linn, Miami | 12 hr |
| Mar 27, 12:43 PM CDT | Special Weather Statement | EAX | Johnson | 47 min |
| Mar 27, 2:14 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 31 min |
| Mar 27, 2:42 PM CDT | Severe Thunderstorm Warning | EAX | Miami | 33 min |
| Mar 27, 2:45 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 45 min |
| Mar 27, 1:20 PM CDT | Special Weather Statement | EAX | Nodaway | 25 min |
| Mar 27, 2:08 PM CDT | Special Weather Statement | EAX | Jackson | 52 min |
| Mar 27, 2:16 PM CDT | Special Weather Statement | EAX | Cass | 44 min |
| Mar 27, 2:26 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 34 min |
| Mar 27, 2:39 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette, Ray | 36 min |
| Mar 27, 2:39 PM CDT | Tornado Warning | EAX | DeKalb | 21 min |
| Mar 27, 2:57 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 33 min |
| Mar 27, 3:08 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Jackson, Lafayette, Ray, Saline | 52 min |
| Mar 27, 3:11 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson, Lafayette, Pettis | 34 min |
| Mar 27, 3:15 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 45 min |
| Mar 27, 3:28 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 32 min |
| Mar 27, 3:39 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Johnson, Lafayette, Pettis, Saline | 36 min |
| Mar 27, 3:46 PM CDT | Tornado Warning | EAX | Daviess, Grundy | 29 min |
| Mar 27, 3:48 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 42 min |
| Mar 27, 4:12 PM CDT | Special Weather Statement | EAX | Howard | 48 min |
| Mar 27, 4:12 PM CDT | Tornado Warning | EAX | Grundy, Mercer, Sullivan | 18 min |
| Mar 27, 4:15 PM CDT | Special Weather Statement | EAX | Cooper | 45 min |
| Mar 27, 4:24 PM CDT | Tornado Warning | EAX | Grundy, Sullivan | 36 min |
| Mar 27, 4:25 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 50 min |
| Mar 27, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 47 min |
| Mar 27, 4:36 PM CDT | Special Weather Statement | EAX | Mercer | 24 min |
| Mar 27, 4:50 PM CDT | Tornado Warning | EAX | Cooper | 25 min |
| Mar 27, 4:59 PM CDT | Special Weather Statement | EAX | Linn | 46 min |
| Mar 27, 5:09 PM CDT | Special Weather Statement | EAX | Chariton, Lafayette, Randolph, Saline | 36 min |
| Mar 27, 5:26 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 34 min |
| Mar 27, 5:54 PM CDT | Special Weather Statement | EAX | Howard | 36 min |
| Mar 27, 6:17 PM CDT | Special Weather Statement | EAX | Cooper | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.